MAUDE Adverse Event Report: COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON

COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON
Model Number G24237
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the balloon of a 'cook bakri postpartum balloon with rapid instillation components' leaked during use.Following a 'normal' delivery, the patient experienced postpartum hemorrhage of ~400ml, secondary to uterine atony, prompting device placement.The device was then placed in the uterine cavity and inflated with ~200ml of saline.During attempted inflation, persistent leakage of light bloody fluid was observed from the uterine drainage tube and device leakage was suspected and confirmed via ultrasound.The device was subsequently removed and intrauterine tamponade was achieved using gauze; once hemostasis was established, the gauze was removed.The patient received an emergency transfusion of 1.5 units of blood and, after stabilization, fully recovered and was discharged following a normal delivery.It was also noted that the patients unspecified pre-existing condition(s) also contributed to the need for a blood transfusion.A section of the device did not remain inside the patient¿s body.The patient did not require any other additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the balloon of a 'cook bakri postpartum balloon with rapid instillation components' leaked during use.Following a 'normal' delivery, the patient experienced postpartum hemorrhage of ~400ml, secondary to uterine atony, prompting device placement.The device was then placed in the uterine cavity and inflated with ~200ml of saline.During attempted inflation, persistent leakage of light bloody fluid was observed from the uterine drainage tube and device leakage was suspected and confirmed via ultrasound.The device was subsequently removed, and intrauterine tamponade was achieved using gauze; once hemostasis was established, the gauze was removed.The patient received an emergency transfusion of 1.5 units of blood and, after stabilization, fully recovered and was discharged following a normal delivery.It was also noted that the patients unspecified pre-existing condition(s) also contributed to the need for a blood transfusion.A section of the device did not remain inside the patient¿s body.The patient did not require any other additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.Functional tests and visual inspection of the returned complaint device was also conducted.One device was returned for investigation in an open package with label.Visual inspection noted no damage to the device.The balloon was inflated with colored water, and a leak was observed.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: - "how supplied: upon removal from the package, inspect the product to ensure no damage has occurred." based upon the available information, inspection of the returned device, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20477495
Report Number1820334-2024-01359
Device Sequence Number8406256
Product Code OQY
UDI-Device Identifier10827002242378
UDI-Public(01)10827002242378(17)261206(10)15790598
Combination Product (Y/N)N
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG24237
Device Catalogue NumberJ-SOSR-100500
Device Lot Number15790598
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/12/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale
Patient Weight68 KG